Mathematical analysis of the global dynamics of a power law model for HIV infection of CD4+ T cells

  • MO Adeniyi
  • MK Kolawole


We analyze a mathematical power law model that describes HIV infection of CD4+ T cells. We report that the number of critical points depends on , where is a positive integer. We show that for any positive integer the infection – free equilibrium is asymptotically stable if the reproduction number R0 < 1 and unstable if R0 > 1. The method of proof involves Rene Descartes’ theory of positive solutions. The graph of X(uninfected T cells), T*(infected T cells) and V(HIV virus) against time t shows how the groups- the infected, the susceptible and the virus vary with time for various values of the parameter in the model. The results show that the positive integer has a considerable effect on the variations of the groups with time.

Keywords: CD4+ T cells, critical / equilibrium points, reproduction number, asymptotic stability

Journal of the Nigerian Association of Mathematical Physics, Volume 20 (March, 2012), pp 125 – 130

Author Biographies

MO Adeniyi
Department of Mathematics, Lagos State Polytechnic, Ikorodu
MK Kolawole
Department of Mathematical & Physical Sciences, College of Science, Engineering & Technology, Osun State University, Osogbo, Nigeria

Journal Identifiers

eISSN: 1116-4336